Ask an expert
Question

23 Nov 2020

Espiride and hormones
Good day. I was prescribed 50mg of esperide 3 times per day by my GP for milk supply. It did not work and I am busy weaning myself off it and I am now on 50Mg twice a day. The esperide completely stopped my periods and I am also struggling to lose weight. I am not pregnant. When will my hormones go back to normal and can i expect to have my period again? Thank you
Answer 64 views
Expert
CyberDoc
CyberDoc

25 Nov 2020

Hi Jeanette
Yes, the espiride can cause the symptoms that you describe above, especially struggling to lose weight. Please gradually decrease the espiride and don't stop it all of a sudden, because it also plays a role in the 'feeling of well-being' and you might start to feel a bit anxious or depressed. It can take a few weeks to 2 months for your hormones to settle down, but this also depends on when you gave birth. After having a baby, things take a while to 'go back to normal', at least 6 months. Good luck!
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.